It is not clear exactly what to expect from an overdose with Trilipix (fenofibric acid). Nausea should be expected; any of the other usual side effects of the medication are also possible. Treatment for an overdose may involve "pumping the stomach," taking certain medicines, or treating the symptoms that occur as a result of the overdose.
Trilipix™ (fenofibric acid delayed-release, also known as choline fibrate) is a prescription medication usually used to improve cholesterol levels or to treat high triglycerides. As with any medication, it is possible to take too much Trilipix.
The specific effects of an overdose likely will vary, depending on a number of factors, such as the Trilipix dosage and whether it was taken with any other medications or substances.
It is not exactly clear what to expect from a Trilipix overdose. Of course, any of the usual Trilipix side effects are possible. In particular, nausea should be expected.
If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Dialysis is not expected to be useful for removing Trilipix from the bloodstream.
Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an overdose with Trilipix may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have taken too much Trilipix.